Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 101, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Jul 5, 2021, 7:24 PM EDT. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2021, 7:24 PM EDT (23:24 UTC)
- Expired
- Jul 5, 2021, 9:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 48 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 8:30 PM EDT | TSTM WND GST 52 | 4 Sw Playalinda Beach, FL | SEVERAL WIND TOWERS IN THE CAPE CANAVERAL SPACE FORCE STATION MESONET REPORTED WIND GUSTS AT OR ABOVE 35KT BETWEEN 830-840 PM. THE HIGHEST WAS 45KT AT TOWER 512, 54FT AGL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
470
WHUS52 KMLB 052324
SMWMLB
AMZ552-555-572-575-060130-
/O.NEW.KMLB.MA.W.0101.210705T2324Z-210706T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
724 PM EDT Mon Jul 5 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Sebastian Inlet to Jupiter Inlet 0-20 nm...
Sebastian Inlet to Jupiter Inlet 20-60 nm...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm...
* Until 930 PM EDT.
* At 723 PM EDT, strong thunderstorms were located along a line
extending from 50 nm east of Saint Lucie Nuclear Power Plant to 19
nm northeast of Indian River Shores to 6 nm south of Palm Bay,
moving north at 25 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Floridana Beach, Melbourne Beach, Barefoot Bay, Satellite Beach and
Melbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 2759 8040 2808 8065 2865 8085 2881 8089
2884 8085 2891 8089 2892 8083 2889 8081
2892 8082 2883 8075 2893 7964 2866 7955
2829 7954 2757 7924 2757 7925
TIME...MOT...LOC 2323Z 177DEG 26KT 2765 7937 2789 8007 2787 8067
HAIL...0.00IN
WIND...>34KTS
$$
LeahyWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jul 5, 4:28 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 5, 4:28 PM EDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 428 PM EDT Mon Jul 5 2021 .DISCUSSION... Current-Today... Scattered showers and lightning storms ongoing, mainly across the south from Osceola southward. Cell movement is to the NNW around 15 mph. Scattered cumulus deck across the local area with a broad area of low to mid level clouds across northern Florida. Tuesday-Wednesday... Tropical Storm Elsa is forecasted to be off the southwest coast of Florida through the day on Tuesday, heading northward along the coast before it makes landfall Wednesday morning. Winds will steadily increase through the day with east- southeast winds around 5-10 mph in the morning before increasing to 10-15 mph by the afternoon. Forecasted PWAT values continue to be over 2 inches through the time period. Conditions should deteriorate from south to north, as squally rainbands from the outer periphery of Elsa advance northward across east central Florida. These gusty squalls will include wind gusts of 40-60 mph, torrential downpours, and the potential for a few tornadoes. Outer rainbands should increase in frequency from late afternoon into the overnight hours and into early Wednesday. Minor, nuisance flooding will be possible, especially across areas that have seen ample rainfall lately or where rainbands "train" over the same areas. Afternoon highs will be cooler than previous days due to cloudy and rainy conditions. Highs will be in the low to mid 80s under mostly cloudy skies. Overnight lows will be in the low to mid 70s under mostly cloudy skies. The center of Elsa should be north of the local area with conditions improving Wednesday morning and into early afternoon. In the wake of the storm, re-development of showers and lightning storms will be possible. The highest rain chances (70-80 percent) will be across the north, and 50-60 percent across the south. Afternoon highs will be in the mid 80s, except across the Treasure Coast where highs will be in the upper 80s to near 90 degrees. Overnight lows will be in the low 70s except across the coast, south of Cape Canaveral, where lows will be in the mid 70s. Thu-Mon...(Previous Discussion) With the departure of Elsa, low- level ridging builds back into the area through the weekend. The pressure gradient is relatively weak with daily development of the east coast sea breeze and penetration inland as we return to a normal diurnal "summertime" shower/storm pattern. See no reason to differentiate from the current 40-50pct already in the grids/zones. Storm steering flow remains fairly weak so a likely late day collision of sea breezes across the interior where PoPs may eventually realize highest. Highs near normal in the U80s to L90s and nightly mins in the 70s. && .AVIATION... Expanding coverage of storms will continue from south to north today with TEMPO IFR/MVFR conditions possible with storms. Highest coverage has shifted inland over the coastal sites this afternoon, but additional storms could develop toward TIX-SUA into early this evening, so have pushed back inherited TEMPO timing along the coast. Activity could linger into late evening or early overnight before an expected lull. Mainly VFR overnight, but some model guidance is suggesting another wave of showers toward VRB-SUA late and toward sunrise so have kept VCSH across these terminals (some MVFR ceilings are also possible). && .MARINE... Current-Tonight... Scattered showers and lightning storms are streaming across the Atlantic. Cell movement is north to northwest around 15 mph. Current buoy 41109 observations shows seas are 2 ft with winds around 8 KT. Showers and storms will continue to stream across the Atlantic overnight, with highest coverage being from Cape Canaveral southward. Seas will be 2-3 ft. Winds will be south to southeast around 10 KT through the overnight hours. Tuesday-Wednesday... Tropical Storm Elsa is forecasted to be off the southwest coast of Florida through the day on Tuesday, heading northward along the coast before it makes landfall Wednesday morning. Conditions will begin to deteriorate on Tuesday and go through the period. Winds will increase through the day on Tuesday as TS Elsa approaches Florida, starting from the south, and expanding northward. South to Southeast winds through the time period, with wind speeds starting off around 15 KT across the southern waters and expanding northward through the day before increasing to 15-20 KT overnight and through Wednesday. Fast-moving rainbands will develop over the local coastal waters during the day on Tue and continue Tue night and into Wednesday. Threats from squalls include torrential downpours, gusty winds of 35-50kts, and waterspouts. Seas will build to 3-4 ft on Tuesday and 4-5 ft with brief period of 6 ft seas in the far northern waters on Wednesday. Conditions will begin to improve Wednesday overnight, with seas decreasing to 3-4ft and winds decreasing to around 10 KT. Thursday-Friday... With the departure of Elsa, low-level ridging builds back into the area through the weekend. The pressure gradient is relatively weak with daily development of the east coast sea breeze and penetration inland as we return to a normal diurnal "summertime" shower/storm pattern. Seas will be 2-3 ft with southerly winds through the time period. Wind speeds around 12 KT on Thursday and around 5-10 KT on Friday. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 87 75 87 / 40 70 80 80 MCO 74 86 74 87 / 40 70 80 80 MLB 76 87 76 88 / 50 70 70 60 VRB 75 87 76 89 / 40 70 60 50 LEE 75 86 74 84 / 40 80 80 80 SFB 75 87 75 87 / 40 70 80 80 ORL 76 86 76 87 / 40 70 80 80 FPR 76 87 76 89 / 40 70 60 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...Tropical Storm Watch for Northern Lake-Southern Lake. AM...None. && Watson/Combs/Rodriguez
Hazardous weather outlook, Jul 5, 5:12 AM EDT, 14 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 512 AM EDT Mon Jul 5 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-052100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 512 AM EDT Mon Jul 5 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Increasing moisture ahead of approaching Tropical Storm Elsa will lead to scattered to numerous showers and lightning storms today. Shifting winds will lead to storm motion towards the north and northeast around 20 mph. Highest coverage is expected across the Treasure Coast towards Lake Okeechobee and north into Brevard and Osceola counties, although storms are anticipated area wide by the afternoon. Gusty winds up to 50 mph, lightning strikes and heavy downpours are expected. .FLOOD IMPACT... Higher coverage of showers and storms again this afternoon will lead to heavy downpours that could produce minor flooding across urban and low lying areas. Rainfall totals of 1 to 3 inches are possible in strongest activity today and this evening. .RIP CURRENT IMPACT... A moderate risk for life-threatening rip currents continues at the central Florida Atlantic beaches today. Remember to swim only within sight of a lifeguard and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... Strong thunderstorms today and this evening will be capable of producing gusty winds of 35 knots or greater across the Atlantic and intracoastal waters as well as inland lakes. Activity is expected areawide, with a focus for areas south of Orlando and Cape Canaveral. Storm motion will be towards the north. Mariners should seek safe harbor when storms threaten. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Tropical Storm Elsa is expected to impact east central Florida beginning early Tuesday. For detailed information related to threats and impacts, please refer to the Hurricane Local Statement from NWS Melbourne. Later this week after the exit of Elsa to the northeast, scattered to numerous showers and lightning storms will return during the afternoon hours, along with at least a moderate risk of dangerous rip currents at the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Smith
In the hours before
Special weather statement, Jul 5, 5:28 PM EDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Melbourne FL 528 PM EDT Mon Jul 5 2021 FLZ045-046-052200- Orange FL-Seminole FL- 528 PM EDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE AND NORTHWESTERN ORANGE COUNTIES UNTIL 600 PM EDT... At 527 PM EDT, Doppler radar was tracking a strong thunderstorm over Pine Hills, moving north at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orlando, Apopka, Altamonte Springs, Ocoee and Winter Garden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2878 8164 2879 8134 2852 8133 2852 8162 TIME...MOT...LOC 2127Z 177DEG 12KT 2860 8149 Leahy
Special weather statement, Jul 5, 6:09 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Melbourne FL
609 PM EDT Mon Jul 5 2021
FLZ054-058-059-064-052315-
St. Lucie FL-Okeechobee FL-Martin FL-Indian River FL-
609 PM EDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...OKEECHOBEE...INDIAN
RIVER AND MARTIN COUNTIES UNTIL 715 PM EDT...
At 608 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Buckhead Ridge to 8 miles north of J And S
Fish Camp. Movement was north at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Sebastian and Stuart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2696 8061 2711 8066 2716 8071 2721 8081
2714 8087 2723 8099 2733 8105 2736 8103
2739 8112 2749 8120 2755 8121 2758 8116
2764 8114 2764 8087 2782 8088 2782 8051
2786 8049 2786 8041 2707 8008 2697 8008
TIME...MOT...LOC 2208Z 178DEG 34KT 2709 8095 2721 8064 2727 7983
LeahyLocal storm report, Jul 5, 6:24 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
624 PM EDT MON JUL 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND GST 2 ESE JENSEN BEACH 27.22N 80.20W
07/05/2021 M41 MPH AMZ555 FL MESONET
WEATHERFLOW SITE XJEN AT JENSEN BEACH MEASURED A PEAK
WIND GUST OF 36KT/41MPH FROM THE SOUTH.
&&
KRLocal storm report, Jul 5, 6:34 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
634 PM EDT MON JUL 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND GST 5 ESE JENSEN BEACH 27.20N 80.17W
07/05/2021 M50 MPH Martin FL MESONET
THE WEATHERSTEAM SITE AT THE HOUSE OF REFUGE MEASURED A
WIND GUST OF 50 MPH/43 KT.
&&
MWLocal storm report, Jul 5, 6:43 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
643 PM EDT MON JUL 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 4 NNW SAINT LUCIE NUCLE 27.35N 80.24W
07/05/2021 M43 MPH St. Lucie FL MESONET
WEATHERFLOW SITE ST LUCIE PLANT REPORTED A WIND GUST OF
43 MPH/37 KT FROM THE S.
&&
KNSpecial weather statement, Jul 5, 6:56 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
656 PM EDT Mon Jul 5 2021
FLZ047-053-054-058-060000-
Okeechobee FL-Southern Brevard County FL-Osceola FL-Indian River FL-
656 PM EDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKEECHOBEE...INDIAN
RIVER...SOUTHERN BREVARD AND OSCEOLA COUNTIES UNTIL 800 PM EDT...
At 654 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles northeast of Fort Pierce Inlet to near
Vero Beach South to near Kissimmee Prairie Preserve. Movement was
north at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Palm Bay, Melbourne, Rockledge, Sebastian and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2756 8113 2834 8122 2834 8072 2843 8075
2843 8072 2834 8070 2836 8068 2834 8066
2843 8066 2843 8061 2841 8064 2839 8061
2834 8061 2841 8059 2844 8051 2839 8056
2834 8057 2813 8054 2762 8030
TIME...MOT...LOC 2254Z 176DEG 37KT 2760 8002 2759 8046 2756 8099
LeahyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:50 AM EDT | Tropical Storm Watch | MLB | Lake | 54 hr |
| Jul 5, 2:45 PM EDT | Special Weather Statement | MLB | Okeechobee | 30 min |
| Jul 5, 3:03 PM EDT | Special Weather Statement | MLB | Osceola | 27 min |
| Jul 5, 3:31 PM EDT | Special Weather Statement | MLB | Osceola | 29 min |
| Jul 5, 3:49 PM EDT | Special Weather Statement | MLB | Osceola | 26 min |
| Jul 5, 4:59 PM EDT | Special Weather Statement | MLB | Orange | 31 min |
| Jul 5, 5:15 PM EDT | Special Marine Warning | MLB | 90 min | |
| Jul 5, 5:21 PM EDT | Special Weather Statement | MLB | Martin, Okeechobee, Saint Lucie | 54 min |
| Jul 5, 5:28 PM EDT | Special Weather Statement | MLB | Orange | 32 min |
| Jul 5, 6:09 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Okeechobee, Saint Lucie | 66 min |
| Jul 5, 6:28 PM EDT | Special Marine Warning | MLB | 62 min | |
| Jul 5, 6:56 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Osceola | 64 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.